MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS
Model Number 164275
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during prime, the centrifugal pump was noisy.The pump was removed, reinstalled with no change.No patient involvement.Product was changed out.Delay of approximately 5 minutes.Procedure was completed successfully.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 19,2021.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).D9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 11, 3331, 213, 22).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records investigation findings: 213 - no device problem found.Investigation conclusions: 22 - known inherent risk of device.The affected samples were inspected upon receipt to show no visual anomalies.It was then built into a saline circuit and set up on a sarns drive motor.The rpm was set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the retention sample was observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.A retention sample from the affected sample product code/lot number combination was obtained and visually inspected with no anomalies noted.The retention was tested the same way and no sound anomalies or abnormalities with the functionality were observed during the test.The noise was not able to be replicated on the complaint or retention sample; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CENTRIFUGAL PUMP HEADS
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key12845216
Report Number1124841-2021-00258
Device Sequence Number4546921
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number164275
Device Catalogue NumberN/A
Device Lot NumberXN15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown